MAUDE Adverse Event Report: FILMECC CO., LTD. VASSALLO GT; PERIPHERAL GUIDE WIRE

FILMECC CO., LTD. VASSALLO GT; PERIPHERAL GUIDE WIRE
Catalog Number VGT14300HYB
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.[manufacturing records] we have confirmed that all products are passed the test and inspection.[lot history reviews] we have not received the similar complaints as wire broke off on the same lot.Instructions for use (ifu) states: [warnings]: do not push the guide wire more than necessary to advance the tip through the narrowed part of the vessel.(for example, do not push the guide wire when the distal tip of the guide wire is bent by the force of manipulation.) after crossing the targeted area, do not roughly twist, push or pull the guide wire.If the guide wire is moved excessively, it may be damaged or break apart, which may injure the blood vessel or leave fragments inside the vessel.[malfunction and adverse effects]: possible complications and adverse events of guide wire use include, but are not limited to:damage of guidewire (separation, breakage, damage of coating).
 
Event or Problem Description
Vassallo gt hybrid.014 ("the product") was used for the lesion with 250mm 100% stenosis moderate calcification.Antegrade femoral approach was attempted first with the product, unsuccessfully.While tibial / pedal approach was then attempted with the product, the distal end broke off inside the patient.The foreign object was able to be removed from the patient by balloon catheter.The product was used with a saber.014" balloon, 3.5mm x300 mm.
 
Additional Manufacturer Narrative
[manufacturing records] we have confirmed that all products are passed the test and inspection.[lot history reviews] we have not received the similar complaints as wire broke off on the same lot.[complaint history review] we have also confirmed that complaint trends for same structure products, (b)(6) and (b)(6) only distributed in japan, almost last 3 years does not show increasing trend of wire broken off.[returned product investigation] the reported vassallo gt hybrid.014 guide wire ("the product") was returned for evaluation.It is confirmed that the core wire is broken off approximatelly at 21mm from the distal tip and pt-ni coil wire is also broken off near the proximal welding part.Through magnified observation of the cracked surface of core wire and pt-ni coil wire with a scanning electron microscope, it is presumed that the core wire is broken off because of clockwise rotational manipulation and that the pt-ni coil wire is twisted with core wire because of rotational manipulation and gets streching force.Confirming each dimention of the distal part and magnified pictures of each part, it is presumed that there are no missing part of core wire and coil wire.It is confirmed that some part of polymer jacket and ptfe coating are peeled and damaged.Confirming provided information and investigation results of returned product, it is presumed that when crossing the lesion, middle-calcified, occlusion rate 100%, 250mm long, the distal part of the product is trapped with the lesion and the product is sequetially rotated in same direction, which makes the core broken off.It is presumed that rotating the product further more, pt-ni coil wire is twisted with core wire and that excessive stretching force makes coil wire broken off as well.It is presumed that some part of polymer jacket and ptfe coating are peeled and damaged because a torque device could be misused and a metalic device could scratch the surface of ptfe coating.As a result of reviewing manufacturing records and complaint history, abnormality and similar incidents are not identified.Therefore, it is presumed that this incident is attributed not to product quality but to the procedure at a moment.No action is taken nor is planned to be taken as instructions for use (ifu) states: [warnings] ~when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720�¿) in the same direction.[malfunction and adverse effects] ~possible complications and adverse events of guide wire use include, but are not limited to:damage of guidewire (separation, breakage, damage of coating) although the initial importer has informed us that the distributor is going to send additional information about how the accessory device was used to us, we have not received it yet.After receiving additional information, we are going to submit follow-up report.
 
Event or Problem Description
Vassallo gt hybrid.014 ("the product") was used for the lesion with 250mm 100% stenosis moderate calcification.Antegrade femoral approach was attempted first with the product, unsuccessfully.Tibial / pedal approach was then attempted with the product.The product was used with a.018" support catheter, which is cook cxi or csi vipercross.The distal end of the product broke off while attempting to cross the lesion.The foreign object was retrieved with a ballon catheter.
 
Additional Manufacturer Narrative
It was reported by the initial importer that "the product was used with a.018" support catheter.It cannot be confirmed if the support catheter was cook cxi or csi vipercross.No balloon was used with this wire, as the wire broke while attempting to cross the lesion.The physician inserted a balloon catheter after the wire broke to retrieve it.".Although the result of investigation and conclusion are not changed, we made this report as a final report.[manufacturing records] we have confirmed that all products are passed the test and inspection.[lot history reviews] we have not received the similar complaints as wire broke off on the same lot.[complaint history review] we have also confirmed that complaint trends for same structure products, vgw1423ns3 and vgw1430ns3 only distributed in japan, almost last 3 years does not show increasing trend of wire broken off.[returned product investigation] the reported vassallo gt hybrid.014 guide wire ("the product") was returned for evaluation.It is confirmed that the core wire is broken off approximatelly at 21mm from the distal tip and pt-ni coil wire is also broken off near the proximal welding part.Through magnified observation of the cracked surface of core wire and pt-ni coil wire with a scanning electron microscope, it is presumed that the core wire is broken off because of clockwise rotational manipulation and that the pt-ni coil wire is twisted with core wire because of rotational manipulation and gets streching force.Confirming each dimention of the distal part and magnified pictures of each part, it is presumed that there are no missing part of core wire and coil wire.It is confirmed that some part of polymer jacket and ptfe coating are peeled and damaged.Confirming provided information and investigation results of returned product, it is presumed that when crossing the lesion, middle-calcified, occlusion rate 100%, 250mm long, the distal part of the product is trapped with the lesion and the product is sequetially rotated in same direction, which makes the core broken off.It is presumed that rotating the product further more, pt-ni coil wire is twisted with core wire and that excessive stretching force makes coil wire broken off as well.It is presumed that some part of polymer jacket and ptfe coating are peeled and damaged because a torque device could be misused and a metalic device could scratch the surface of ptfe coating.As a result of reviewing manufacturing records and complaint history, abnormality and similar incidents are not identified.Therefore, it is presumed that this incident is attributed not to product quality but to the procedure at a moment.No action is taken nor is planned to be taken as instructions for use (ifu) states: [warnings] when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720�¿) in the same direction.[malfunction and adverse effects] possible complications and adverse events of guide wire use include, but are not limited to:damage of guidewire (separation, breakage, damage of coating).

Brand Name
VASSALLO GT
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
FILMECC CO., LTD.
1703 wakita-cho
moriyama-ku
nagoya-shi, aichi 463-0 024
JA  463-0024
Manufacturer (Section G)
FILMECC CO., LTD.
1703 wakita-cho
moriyama-ku
nagoya-shi, aichi 463-0 024
JA   463-0024
Manufacturer Contact
eriko inuzuka
1703 wakita-cho
moriyama-ku
nagoya-shi, aichi 463-0-024
JA   463-0024
MDR Report Key17571156
Report Number3012223769-2023-00001
Device Sequence Number12862019
Product Code DQX
UDI-Device Identifier04582105830103
UDI-Public(01)04582105830103(17)260228(10)230301R011
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K203529NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberVGT14300HYB
Device Lot Number230301R011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer07/24/2023
07/24/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/28/2023
10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown